MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CAPIOX FX25 OXY EAST WITH RES STERILE; BLOOD GAS OXYGENATOR

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CAPIOX FX25 OXY EAST WITH RES STERILE; BLOOD GAS OXYGENATOR
Model Number 3CX*FX25REC
Medical Device Problem Code Temperature Problem (3022)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo will not receive the device for evaluation; however, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.For this reason, terumo references evaluation conclusion code 11.
 
Event or Problem Description
The user facility reported to terumo cardiovascular that during cardiopulmonary bypass there was a temperature probes issue.As per the subsidiary, the temperature being measured is consistently 5 degrees celsius different than the bladder temperature and their cardioquip temperature.Both the bladder temperature and cardio quip temperature appear to be consistent with each other.The temperature being measured from capiox oxygenators was dramatically different and consistently 5 degrees off.Liva nova inspected the s5 heart lung and temperature modules and they are reportedly reporting accurately.Additionally, the capiox temperature probes that are attached to the cp50 cardioplegia set were accurate.As a mitigation, the user facility used heater cooler temperature and bladder temperature to determine blood flow temperature to resolve the problem.No known consequence or health impact to patient.Product was not changed out.Procedure was completed successfully.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on april 12, 2024.Upon further investigation of the reported event, the following information is new and/or changed: g3 (date received by manufacturer).G6 (indication that this is a follow-up report).H2 (follow-up due to additional information).H6 (identification of evaluation codes 3331, 4114, 3221, 4315).The sample was not returned for evaluation, nor were any pictures provided; therefore, a thorough investigation could not be performed.Without a returned device or pictures being provided, a thorough investigation could not be performed, and a definitive root cause could not be identified.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
CAPIOX FX25 OXY EAST WITH RES STERILE
Common Device Name
BLOOD GAS OXYGENATOR
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
125 blue ball road
elkton, MD 21921
7346634145
MDR Report Key19098335
Report Number1124841-2024-00042
Device Sequence Number15407098
Product Code DTZ
UDI-Device Identifier00699753450820
UDI-Public(01)00699753450820
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K153213
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3CX*FX25REC
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2024
Supplement Date Received by Manufacturer04/29/2024
Initial Report FDA Received Date04/12/2024
Supplement Report FDA Received Date05/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LIVANOVAS5 HEART LUNG MACH.CARDIOQUIP TEMPERATURE
Patient SexUnknown